Israel Journal of Mathematics

, Volume 219, Issue 2, pp 835–902 | Cite as

The homotopy theory of simplicial props

Article
  • 43 Downloads

Abstract

The category of (colored) props is an enhancement of the category of colored operads, and thus of the category of small categories. In this paper, the second in a series on ‘higher props,’ we show that the category of all small colored simplicial props admits a cofibrantly generated model category structure. With this model structure, the forgetful functor from props to operads is a right Quillen functor.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Batanin and C. Berger, Homotopy theory for algebras over polynomial monads, preprint, arXiv:1305.0086.Google Scholar
  2. [2]
    C. Berger and I. Moerdijk, Resolution of coloured operads and rectification of homotopy algebras, in Categories in Algebra, Geometry and Mathematical Physics, Contemporary Mathematics, Vol. 431, American Mathematical Society, Providence, RI, 2007, pp. 31–58.CrossRefGoogle Scholar
  3. [3]
    J. E. Bergner, A model category structure on the category of simplicial categories, Transactions of the American Mathematical Society 359 (2007), 2043–2058.MathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    J. E. Bergner, A survey of (∞, 1)-categories, in Towards Higher Categories, IMAVolumes in Mathematics and its Applications, Vol. 152, Springer, New York, 2010, pp. 69–83.CrossRefGoogle Scholar
  5. [5]
    J. M. Boardman and R. M. Vogt, Homotopy Invariant Algebraic Structures on Topological Spaces, Lecture Notes in Mathematics, Vol. 347, Springer-Verlag, Berlin, 1973.Google Scholar
  6. [6]
    D.-C. Cisinski and I. Moerdijk, Dendroidal sets as models for homotopy operads, Journal of Topology 4 (2011), 257–299.MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    D.-C. Cisinski and I. Moerdijk, Dendroidal Segal spaces and ∞-operads, Journal of Topology 6 (2013), 675–704.MathSciNetCrossRefMATHGoogle Scholar
  8. [8]
    D.-C. Cisinski and I. Moerdijk, Dendroidal sets and simplicial operads, Journal of Topology 6 (2013), 705–756.MathSciNetCrossRefMATHGoogle Scholar
  9. [9]
    W. G. Dwyer and D. M. Kan, Simplicial localizations of categories, Journal of Pure and Applied Algebra 17 (1980), 267–284.MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    J. Francis, Derived algebraic geometry over E n-rings, Ph.D. Thesis, Massachusetts Institute of Technology, 2008.Google Scholar
  11. [11]
    Y. Frégier, M. Markl and D. Yau, The L -deformation complex of diagrams of algebras, New York Journal of Mathematics 15 (2009), 353–392.MathSciNetMATHGoogle Scholar
  12. [12]
    B. Fresse, Props in model categories and homotopy invariance of structures, Georgian Mathematical Journal 17 (2010), 79–160.MathSciNetMATHGoogle Scholar
  13. [13]
    P. G. Goerss and J. F. Jardine, Simplicial Homotopy Theory, Progress in Mathematics, Vol. 174, Birkhäuser Verlag, Basel, 1999.Google Scholar
  14. [14]
    P. Hackney and M. Robertson, On the category of props, Applied Categorical Structures 23 (2015), 543–573.MathSciNetCrossRefMATHGoogle Scholar
  15. [15]
    P. Hackney, M. Robertson and D. Yau, Relative left properness of colored operads, Algebraic and Geometric Topology 16 (2016), 2691–2714.MathSciNetCrossRefMATHGoogle Scholar
  16. [16]
    P. Hackney, M. Robertson and D. Yau, A simplicial model for infinity properads, (2015), preprint, arXiv:1502.06522.MATHGoogle Scholar
  17. [17]
    P. Hackney, M. Robertson and D. Yau, Infinity Properads and Infinity Wheeled Properads, Lecture Notes in Mathematics, Vol. 2147, Springer, Cham, 2015, available at arXiv:1410.6716.Google Scholar
  18. [18]
    P. S. Hirschhorn, Model Categories and their Localizations, Mathematical Surveys and Monographs, Vol. 99, American Mathematical Society, Providence, RI, 2003.Google Scholar
  19. [19]
    M. Hovey, Model Categories, Mathematical Surveys and Monographs, Vol. 63, American Mathematical Society, Providence, RI, 1999.Google Scholar
  20. [20]
    M. W. Johnson and D. Yau, On homotopy invariance for algebras over colored PROPs, Journal of Homotopy and Related Structures 4 (2009), 275–315.MathSciNetMATHGoogle Scholar
  21. [21]
    A. Joyal, Quasi-categories and Kan complexes, Journal of Pure and Applied Algebra 175 (2002), 207–222.MathSciNetCrossRefMATHGoogle Scholar
  22. [22]
    J. Kock, Graphs, hypergraphs, and properads, Collectanea Mathematica 67 (2016), 155–190.MathSciNetCrossRefMATHGoogle Scholar
  23. [23]
    J. Lurie, Higher Algebra, (May 18, 2011) preprint available at www.math.harvard.edu/~lurie/papers/higheralgebra.pdf.Google Scholar
  24. [24]
    J. Lurie, Higher Topos Theory, Annals of Mathematics Studies, Vol. 170, Princeton University Press, Princeton, NJ, 2009, available at http://www.math.harvard.edu/~lurie/papers/highertopoi.pdf.Google Scholar
  25. [25]
    S. MacLane, Categorical algebra, Bulletin of the American Mathematical Society 71 (1965), 40–106.MathSciNetCrossRefMATHGoogle Scholar
  26. [26]
    S. MacLane, Categories for the Working Mathematician, Graduate Texts in Mathematics, Vol. 5, Springer-Verlag, New York, 1998.Google Scholar
  27. [27]
    M. Markl, Operads and PROPs, in Handbook of Algebra. Vol. 5, Elsevier/North-Holland, Amsterdam, 2008, pp. 87–140.Google Scholar
  28. [28]
    M. Markl, S. Shnider and J. Stasheff, Operads in algebra, topology and physics, Mathematical Surveys and Monographs, Vol. 96, American Mathematical Society, Providence, RI, 2002.Google Scholar
  29. [29]
    J. P. May, The Geometry of Iterated Loop Spaces, Lectures Notes in Mathematics, Vol. 271, Springer, Berlin, 1972.Google Scholar
  30. [30]
    I. Moerdijk, Lectures on dendroidal sets, in SimplicialMethods for Operads and Algebraic Geometry, Advanced Courses in Mathematics—CRM Barcelona, Birkhäuser/Springer Basel AG, Basel, 2010, pp. 1–118.CrossRefGoogle Scholar
  31. [31]
    I. Moerdijk and I. Weiss, Dendroidal sets, Algebraic & Geometric Topology 7 (2007), 1441–1470.MathSciNetCrossRefMATHGoogle Scholar
  32. [32]
    I. Moerdijk and I. Weiss, On inner Kan complexes in the category of dendroidal sets, Advances in Mathematics 221 (2009), 343–389.MathSciNetCrossRefMATHGoogle Scholar
  33. [33]
    D. G. Quillen, Homotopical Algebra, Lecture Notes in Mathematics, Vol. 43, Springer-Verlag, Berlin, 1967.Google Scholar
  34. [34]
    C. Rezk, A model category for categories, (1996) available at http://www.math.uiuc.edu/~rezk/cat-ho.dvi.Google Scholar
  35. [35]
    C. Rezk, A model for the homotopy theory of homotopy theory, Transactions of the American Mathematical Society 353 (2001), 973–1007.MathSciNetCrossRefMATHGoogle Scholar
  36. [36]
    C. Rezk, Every homotopy theory of simplicial algebras admits a proper model, Topology and its Applications 119 (2002), 65–94.MathSciNetCrossRefMATHGoogle Scholar
  37. [37]
    M. Robertson, The homotopy theory of simplicially enriched multicategories, (2011), preprint, arXiv:1111.4146.Google Scholar
  38. [38]
    G. Segal, The definition of conformal field theory, in Differential Geometrical Methods in Theoretical Physics (Como, 1987), NATO Advanced Science Institutes Series C: Mathematical and Physical Sciences, Vol. 250, Kluwer Academic, Dordrecht, 1988, pp. 165–171.CrossRefGoogle Scholar
  39. [39]
    B. Vallette, A Koszul duality for PROPs, Transactions of the American Mathematical Society 359 (2007), 4865–4943.MathSciNetCrossRefMATHGoogle Scholar
  40. [40]
    D. Yau and M. W. Johnson, A Foundation for PROPs, Algebras, and Modules, Mathematical Surveys and Monographs, Vol. 203, American Mathematical Society, Providence, RI, 2015.Google Scholar

Copyright information

© Hebrew University of Jerusalem 2017

Authors and Affiliations

  1. 1.Department of MathematicsMacquarie UniversityNorth RydeAustralia
  2. 2.School of Mathematics and StatisticsUniversity of MelbourneParkvilleAustralia

Personalised recommendations